MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; CONTRAST INJECTION LINE

ANGIODYNAMICS ANGIODYNAMICS; CONTRAST INJECTION LINE
Catalog Number H965880014831
Medical Device Problem Codes Air Leak (1008); Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Two packaging lots were provided by the complaint reporter.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The current angiodynamics complaint report was reviewed for the contrast injection lines product family and the failure mode "cracked fitting." no adverse trend was indicated.It was noted during the visual inspection of the returned device that the female luer was cracked longitudinally.The crack is consistent with damage caused by over- tightening the connection between the female luer and a mating male luer.No damage was noted to the rotating adaptor (ra).The ra male taper was measured and verified to be within specification.Based on the condition of the returned sample, the failure does not appear to be due to a manufacturing related defect.The most probable root cause is that the connection between the female luer of the cil and the mating male luer it was connected to was over- tightened causing the female luer to crack, resulting in the reported air bubbles.((b)(4)).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4): "it was reported that when dialing back on the injector as part of the procedure set up, the contrast injection line did not seem to be connecting correctly.The line is attached to either a 5fr or 6fr pigtail catheter and the health care professional (hcp) noticed a lot of air in the line.It was observed by the hcps that micro air bubbles swirl up the line from the patient end." there were no reported patient injuries.

Brand Name
ANGIODYNAMICS
Common Device Name
CONTRAST INJECTION LINE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5742086
Report Number1317056-2016-00085
Device Sequence Number10832981
Product Code DQO
UDI-Device IdentifierH965880014831
UDI-PublicH965880014831
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K822100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965880014831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2016
Initial Report FDA Received Date06/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1